MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL 20MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ENDOBUTTON CL 20MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 7207323
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the loop was broken.No patient injury or other complications were reported.Back-up device was available to complete the surgery.Delay greater than 30 minutes was reported.
 
Additional Manufacturer Narrative
One (b)(4) 20mm continuous loop endobutton returned.The complaint stated: ¿during the surgery the loop was broken.¿ the complaint was visually confirmed.The loop has been severed across all fibers.The product was used.Due to the nature of the textile filaments being extremely fine, finesse and care with handling is necessary.The anchor component is quite damaged.The condition is consistent with being nicked and gouged with another particularly sharp instrument such as the related drill.This would easily sever the filaments as well.No root cause related to the manufacturing process was confirmed.

Brand Name
ENDOBUTTON CL 20MM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8593063
Report Number1219602-2019-00523
Device Sequence Number16717707
Product Code GAT
UDI-Device Identifier03596010388278
UDI-Public03596010388278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Catalogue Number7207323
Device Lot Number50573477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 04/28/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR